MAUDE Adverse Event Report: STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE

STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE
Model Number SGS23R
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The titan stapler hit a critical hard firing limit at about 50% firing after hitting a soft firing limit.The knife blade was retracted and the jaws of the device were opened, but when attempting to close the jaws, the silver coupler broke off.The jaws of the device were not able to be closed.The trocar incision was increased to remove the device from abdomen.
 
Additional Manufacturer Narrative
Upon evaluation of the titan sgs stapler, it was determined that the load applied to the closure screw was excessive and caused it to bend/distort as well as causing damage to the gear during the opening of the jaws of the stapler, as damage was observed.The investigation found that the damage to the closure system led to the device being inoperable.The root cause was attributed to excessive force/rotations being applied by the user to the closure system while attempting to manually open the jaws of the device using the bailout key, resulting in the device being stuck in the open position.
 
Additional Manufacturer Narrative
Following analysis of the complaint device, the findings were shared with the surgeon associated with the complaint.During the instructed bailout process, the surgeon did not feel that excessive force was applied to cause the damage and that if the design meets the manufacturer's current specifications, further investigations into the those specifications should be evaluated.

Brand Name
TITAN SGS
Common Device Name
SURGICAL STAPLER WITH STAPLE, IMPLANTABLE
Manufacturer (Section D)
STANDARD BARIATRICS
4300 glendale milford rd
cincinnati OH 45242
Manufacturer Contact
tony yux
4300 glendale milford rd
cincinnati, OH 45242
MDR Report Key17719250
Report Number3012481535-2023-00006
Device Sequence Number20655226
Product Code GDW
UDI-Device Identifier00851677007089
UDI-Public(01)00851677007089(17)240823(11)220823(10)208-22
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K210278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Model NumberSGS23R
Device Catalogue NumberSGS23R
Device Lot Number208-22
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown